Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 33, NWS Fort Worth, TX

March 30, 2002Hill County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 30, 2002, 1:04 PM CST for Hill County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2002, 1:04 PM CST (19:04 UTC)
Expired
Mar 30, 2002, 1:45 PM CST
In force
41 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Hill County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 1:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2002-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2002-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WUUS54 KFWD 301904
SVRFTW
TXC217-301945-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CST SAT MAR 30 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HILL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 145 PM CST

* AT 103 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 14 MILES WEST OF HUBBARD...MOVING NORTHEAST AT
  50 MPH.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. TAKE
COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

LAT...LON 3192 9712 3174 9694 3184 9674 3214 9699
          3207 9713

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 11:05 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 30, 11:05 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1105 AM CST SAT MAR 30 2002

...AVIATION DISCUSSION...
DRY SLOT WORKING INTO WESTERN N TEXAS LATE THIS MORNING SO AIRPORTS
WILL LIKELY SEE A LIMITED BREAK IN PCPN/THUNDER FOR A COUPLE OF
HOURS. STILL...NEW DEVELOPMENT ALREADY OCCURRING IN THE SLOT AS
ATMOSPHERE QUICKLY RECOVERS. BELIEVE BEST CHANCES FOR THUNDER WILL
BE EARLY AFTN TO EARLY EVENING...SO WILL LIMIT TS TO THOSE PERIODS.
STILL...EMBEDDED THUNDER COULD LINGER AFTER 02Z. WINDS WILL BECOME
MORE NE AND THEN N THIS AFTERNOON AND EVENING AS SURFACE LOW BEGINS
TO SWEEP THROUGH. 80

1010 AM PUBLIC DISCUSSION...
VISIBLE SATELLITE IMAGERY INDICATES THAT CLEARING IS OCCURRING
UNDERNEATH DRY SLOT ACROSS SOUTHWEST TEXAS...WITH SOME BREAKS IN THE
LOW CLOUDS EVEN MAKING IT INTO THE SOUTHWEST PORTION OF THE CWA.
CURRENT THINKING IS THAT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
WILL DEVELOP IN THE DRY SLOT REGION AND MOVE ACROSS THE AREA LATER
THIS AFTERNOON...SO WILL BASICALLY LEAVE CURRENT FORECAST WORDING
UNCHANGED.  OTHER THAN REMOVING THE SEVERE THUNDERSTORM WATCH AND
TWEAKING WINDS AND TEMPS...NO MAJOR CHANGES ARE PLANNED.

DD/65

.FWD...FLASH FLOOD WATCH TODAY FOR THE NORTHERN HALF OF NORTH TEXAS.

In the hours before

Local storm report, Mar 30, 8:10 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 AM CST SAT MAR 30 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1117 PM    CISCO                     TX   0.75 INCH HAIL
03/29/02   EASTLAND

1130 PM    5 S BRIDGEPORT            TX   1.50 INCH HAIL
03/29/02   WISE

1110 PM    GIBTOWN                   TX   1.75 INCH HAIL
03/29/02   JACK

1140 PM    EASTLAND                  TX   2.50 INCH HAIL
03/29/02   EASTLAND

1050 PM                              TX   1.00 INCH HAIL
03/29/02   PALOPINTO                     HAIL COVERED GROUND NEAR                                             JUNCTION OF HWY. 281 AND                                             FM 52

1238 AM                              TX   1.75 INCH HAIL
03/30/02   PALOPINTO                     GOLF BALL HAIL AT JUNCTION                                           OF HWY. 281 AND HWY. 4                                               WEST OF LIPAN

1255 AM    DENNIS                    TX   1.75 INCH HAIL
03/30/02   PARKER

1230 AM    THURBER                   TX   1.00 INCH HAIL
03/30/02   ERATH                          HAIL COVERED INTERSTATE 20                                           AND STOPPED TRAFFIC

0127 AM                              TX   1.75 INCH HAIL
03/30/02   PARKER                         GOLFBALL HAIL COVERING                                               HWY. 51, 6 MILES SOUTH OF                                            INTERSTATE 20

0133 AM    ANNETA                    TX   1.75 INCH HAIL
03/30/02   PARKER                         GOLFBALL HAIL AT HUDSON                                              OAKS

0135 AM    ALEDO                     TX   1.75 INCH HAIL
03/30/02   PARKER

0138 AM    ALEDO                     TX   3.00 INCH HAIL
03/30/02   PARKER                         REPORT FROM EMPLOYEE OF                                              FT. WORTH RFC

0140 AM    ALEDO                     TX   1.75 INCH HAIL
03/30/02   PARKER                         REPORTS OF BROKEN WIND                                               SHIELDS FROM SKY WARN

0144 AM    3 W ALEDO                 TX   1.75 INCH HAIL
03/30/02   PARKER

0210 AM    FT WORTH                  TX   2.00 INCH HAIL
03/30/02   TARRANT                        REPORT FROM SOUTHWEST SIDE                                           OF FT WORTH

0211 AM    FT WORTH                  TX   1.00 INCH HAIL
03/30/02   TARRANT                        REPORT FROM HULEN, NEAR                                              INTERSTATE 30

0224 AM    FT WORTH                  TX   0.75 INCH HAIL
03/30/02   TARRANT                        REPORT FROM WSFO FTW
Local storm report, Mar 30, 8:30 AM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...RETRANSMISSION
NATIONAL WEATHER SERVICE FORT WORTH TX
830 AM CST SAT MAR 30 2002

TIME(CST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

1117 PM    CISCO                     TX   0.75 INCH HAIL
03/29/02   EASTLAND

1130 PM    5 S BRIDGEPORT            TX   1.50 INCH HAIL
03/29/02   WISE

1110 PM    GIBTOWN                   TX   1.75 INCH HAIL
03/29/02   JACK

1140 PM    EASTLAND                  TX   2.50 INCH HAIL
03/29/02   EASTLAND

1050 PM                              TX   1.00 INCH HAIL
03/29/02   PALOPINTO                     HAIL COVERED GROUND NEAR
                                          JUNCTION OF HWY. 281 AND
                                          FM 52

1238 AM                              TX   1.75 INCH HAIL
03/30/02   PALOPINTO                     GOLF BALL HAIL AT JUNCTION
                                          OF HWY. 281 AND HWY. 4
                                          WEST OF LIPAN

1255 AM    DENNIS                    TX   1.75 INCH HAIL
03/30/02   PARKER

1230 AM    THURBER                   TX   1.00 INCH HAIL
03/30/02   ERATH                          HAIL COVERED INTERSTATE 20
                                          AND STOPPED TRAFFIC

0127 AM                              TX   1.75 INCH HAIL
03/30/02   PARKER                         GOLFBALL HAIL COVERING
                                          HWY. 51, 6 MILES SOUTH OF
                                          INTERSTATE 20

0133 AM    ANNETA                    TX   1.75 INCH HAIL
03/30/02   PARKER                         GOLFBALL HAIL AT HUDSON
                                          OAKS

0135 AM    ALEDO                     TX   1.75 INCH HAIL
03/30/02   PARKER

0138 AM    ALEDO                     TX   3.00 INCH HAIL
03/30/02   PARKER                         REPORT FROM EMPLOYEE OF
                                          FT. WORTH RFC

0140 AM    ALEDO                     TX   1.75 INCH HAIL
03/30/02   PARKER                         REPORTS OF BROKEN WIND
                                          SHIELDS FROM SKY WARN

0144 AM    3 W ALEDO                 TX   1.75 INCH HAIL
03/30/02   PARKER

0210 AM    FT WORTH                  TX   2.00 INCH HAIL
03/30/02   TARRANT                        REPORT FROM SOUTHWEST SIDE
                                          OF FT WORTH

0211 AM    FT WORTH                  TX   1.00 INCH HAIL
03/30/02   TARRANT                        REPORT FROM HULEN, NEAR
                                          INTERSTATE 30

0224 AM    FT WORTH                  TX   0.75 INCH HAIL
03/30/02   TARRANT                        REPORT FROM WSFO FTW

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:58 PM CSTSevere Thunderstorm WarningFWDWise47 min
Mar 29, 11:05 PM CSTSevere Thunderstorm WarningFWDEastland55 min
Mar 29, 11:17 PM CSTSevere Thunderstorm WarningFWDJack28 min
Mar 29, 11:22 PM CSTSevere Thunderstorm WarningFWDJack23 min
Mar 29, 11:45 PM CSTSevere Thunderstorm WarningFWDWise25 min
Mar 29, 11:54 PM CSTSevere Thunderstorm WarningFWDPalo Pinto56 min
Mar 30, 12:05 AM CSTSevere Thunderstorm WarningFWDErath55 min
Mar 30, 12:42 AM CSTSevere Thunderstorm WarningFWDParker78 min
Mar 30, 1:02 AM CSTSevere Thunderstorm WarningFWDDenton43 min
Mar 30, 1:31 AM CSTSevere Thunderstorm WarningFWDTarrant59 min
Mar 30, 2:02 AM CSTSevere Thunderstorm WarningFWDMills58 min
Mar 30, 2:14 AM CSTSevere Thunderstorm WarningFWDEllis, Johnson46 min
Mar 30, 2:23 AM CSTSevere Thunderstorm WarningFWDTarrant52 min
Mar 30, 2:34 AM CSTSevere Thunderstorm WarningFWDDallas71 min
Mar 30, 2:42 AM CSTFlash Flood WarningFWDDallas4 hr
Mar 30, 11:44 AM CSTSevere Thunderstorm WarningFWDMilam46 min
Mar 30, 12:04 PM CSTSevere Thunderstorm WarningFWDFalls56 min
Mar 30, 12:08 PM CSTSevere Thunderstorm WarningFWDMcLennan52 min
Mar 30, 1:13 PM CSTSevere Thunderstorm WarningFWDLimestone62 min
Mar 30, 1:18 PM CSTTornado WarningFWDLimestone42 min
Mar 30, 1:44 PM CSTTornado WarningFWDFreestone31 min
Mar 30, 2:12 PM CSTSevere Thunderstorm WarningFWDRobertson63 min
Mar 30, 2:19 PM CSTSevere Thunderstorm WarningFWDFreestone41 min
Mar 30, 2:24 PM CSTSevere Thunderstorm WarningFWDComanche51 min
Mar 30, 2:33 PM CSTSevere Thunderstorm WarningFWDLeon57 min
Mar 30, 3:12 PM CSTSevere Thunderstorm WarningFWDComanche, Erath, Hamilton63 min
Mar 30, 5:36 PM CSTSevere Thunderstorm WarningFWDJohnson54 min
Mar 30, 5:53 PM CSTSevere Thunderstorm WarningFWDTarrant52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.